Alert archive / Oklahoma / Areal Flood Warnings in 2018
Areal Flood Warning 21, NWS Norman, OK
NWS Norman, OK issued this areal flood warning at Sep 21, 2018, 6:48 PM CDT for 6 counties in Oklahoma; Clay County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2018, 6:48 PM CDT (23:48 UTC)
- Expired
- Sep 21, 2018, 10:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carter County, OK, Jefferson County, OK, Johnston County, OK, Love County, OK, Marshall County, OK, Murray County, OK, Clay County, TX
The radar
The Norman radar (KTLX), 153 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 294 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
261
WGUS44 KOUN 212348
FLWOUN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Norman OK
648 PM CDT FRI SEP 21 2018
OKC019-067-069-085-095-099-TXC077-220345-
/O.NEW.KOUN.FA.W.0021.180921T2348Z-180922T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Johnston OK-Jefferson OK-Love OK-Carter OK-Marshall OK-Murray OK-
Clay TX-
648 PM CDT FRI SEP 21 2018
The National Weather Service in Norman has issued a
* Flood Warning for...
Johnston County in southeastern Oklahoma...
Jefferson County in southern Oklahoma...
Love County in southern Oklahoma...
Carter County in southern Oklahoma...
Marshall County in southeastern Oklahoma...
Southeastern Murray County in southern Oklahoma...
East central Clay County in northern Texas...
* Until 1045 PM CDT.
* At 647 PM CDT, Doppler radar indicated heavy rain that will cause
flooding. Three to six inches of rain have fallen.
* Some locations that will experience flooding include...
Ardmore, Madill, Tishomingo, Marietta, Waurika, Lone Grove,
Healdton, Wilson, Kingston, Dickson, Ringling, Mannsville, Ryan,
Springer, Ravia, Thackerville, Terral, Mill Creek, Milburn and
Dougherty.
Additional rainfall amounts of one to two inhes are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3376 9719 3392 9721 3382 9743 3391 9747
3390 9759 3399 9767 3386 9783 3389 9798
3381 9798 3429 9799 3429 9734 3448 9682
3421 9642 3385 9685 3396 9692 3394 9698
3395 9699 3385 9709 3372 9712
$$
30What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this areal flood warning went out at Sep 21, 3:33 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Sep 21, 3:33 PM CDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Norman OK
333 PM CDT Fri Sep 21 2018
.DISCUSSION...
An upper-level wave, moving slowly east across Oklahoma/north
Texas, in interacting with an extremely moist atmosphere over the
southern Plains. This is resulting in widespread heavy rain and
flooding. As the wave moves gradually away this evening, rainfall
rates should diminish, but with the surface front still nearby,
and the wave also still nearby, widespread rain should continue
except in our northern and western counties. Weak instability will
support a few thunderstorms over south-central and southeast
Oklahoma this afternoon and evening.
The system will move slowly away, resulting in a gradual decrease
in rain chances, mainly from west to east, into Sunday.
Another system should arrive early next week, bringing another
chance for showers and thunderstorms through much of the rest of
the week.
We did not make any changes to the Flood Watch. The western part
of the watch is scheduled to expire early this evening, and this
still appears to be reasonable. The remainder of the watch runs
through midday tomorrow, after which rainfall rates probably will
no longer support significant (additional) flooding.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 58 70 60 75 / 90 30 20 20
Hobart OK 56 72 59 76 / 60 20 20 20
Wichita Falls TX 61 68 63 76 / 90 70 40 40
Gage OK 49 73 52 80 / 10 0 0 0
Ponca City OK 54 75 57 79 / 40 0 0 10
Durant OK 66 69 63 79 / 100 90 50 50
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Saturday afternoon for OKZ018>020-023>032-
037>048-050>052.
Flood Watch until 7 PM CDT this evening for OKZ014>017-021-022-
033>036.
TX...Flood Watch through Saturday afternoon for TXZ084>090.
Flood Watch until 7 PM CDT this evening for TXZ083.
&&
14/23Hazardous weather outlook, Sep 21, 11:32 AM CDT, 7 hours 16 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1132 AM CDT Fri Sep 21 2018 OKZ004>048-050>052-TXZ083>090-221645- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1132 AM CDT Fri Sep 21 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Heavy Rainfall and Flooding... Periods of rain will be heavy at times and this could cause flooding of low-lying and poorly drained areas. The greatest chance of flooding or flash flooding will be over the southern half of Oklahoma and north Texas. .Thunderstorms... A few thunderstorms are possible today. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Heavy Rainfall and Flooding... Heavy rain chances will continue through Saturday across southern Oklahoma and north Texas. This could cause flooding of low-lying and poorly drained areas. .Thunderstorms... A few thunderstorms are possible Saturday, mainly across southern Oklahoma and north Texas. Low chances of storms will return Monday and continue through next week. Severe storms are not expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Sep 21, 4:20 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
420 PM CDT FRI SEP 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLASH FLOOD ROFF 34.63N 96.84W
09/21/2018 PONTOTOC OK BROADCAST MEDIA
ROAD PARTIALLY WASHED OUT/AWAY BY FLOOD WATERS.
&&
RBARNESLocal storm report, Sep 21, 4:36 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
436 PM CDT FRI SEP 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM FLASH FLOOD 2 SSE FITTSTOWN 34.59N 96.62W
09/21/2018 PONTOTOC OK EMERGENCY MNGR
COUNTY ROAD 1670 WASHED OUT WEST OF THE COUNTY ROAD 3590
INTERSECTION
&&
AZLocal storm report, Sep 21, 5:10 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
510 PM CDT FRI SEP 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM FLASH FLOOD RATLIFF CITY 34.45N 97.51W
09/21/2018 CARTER OK EMERGENCY MNGR
WINGATE ROAD, DELTA ROAD, INWOOD ROAD, SAMEDAN ROAD,
LONGVIEW ROAD, CARGO ROAD, AND MOBIL ROADS IN OR NEAR
RATLIFF CITY ARE CLOSED DUE TO FLASH FLOODING.
&&
AZLocal storm report, Sep 21, 5:12 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
512 PM CDT FRI SEP 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM FLASH FLOOD HEALDTON 34.23N 97.49W
09/21/2018 CARTER OK EMERGENCY MNGR
OIL CITY ROAD AND RADAR ROAD NEAR HEALDTON ARE CLOSED DUE
TO FLASH FLOODING.
&&
AZLocal storm report, Sep 21, 5:59 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
559 PM CDT FRI SEP 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HEAVY RAIN 6 S STONEWALL 34.57N 96.53W
09/21/2018 M15.50 INCH PONTOTOC OK EMERGENCY MNGR
&&
EMLocal storm report, Sep 21, 6:00 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
600 PM CDT FRI SEP 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM FLASH FLOOD 7 SE STONEWALL 34.58N 96.44W
09/21/2018 COAL OK EMERGENCY MNGR
WATER RESCUE COMPLETED.
&&
EMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 7:29 PM CDT | Special Weather Statement | OUN | Comanche, Cotton, Kiowa, Stephens, Tillman | 31 min |
| Sep 20, 8:09 PM CDT | Special Weather Statement | OUN | Caddo | 36 min |
| Sep 20, 8:30 PM CDT | Special Weather Statement | OUN | Custer | 30 min |
| Sep 20, 9:12 PM CDT | Special Weather Statement | OUN | Blaine | 33 min |
| Sep 20, 9:13 PM CDT | Special Weather Statement | OUN | Dewey | 32 min |
| Sep 20, 9:14 PM CDT | Special Weather Statement | OUN | Greer | 31 min |
| Sep 21, 7:57 AM CDT | Areal Flood Advisory | OUN | Coal, Johnston | 3 hr |
| Sep 21, 8:23 AM CDT | Flash Flood Warning | OUN | Atoka, Coal, Johnston, Pontotoc | 8 hr |
| Sep 21, 8:27 AM CDT | Areal Flood Advisory | OUN | Garvin, Murray, Pontotoc | 3 hr |
| Sep 21, 8:33 AM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Kiowa | 3 hr |
| Sep 21, 8:33 AM CDT | River Flood Warning | OUN | Carter, Garvin, Murray | 22 hr |
| Sep 21, 8:35 AM CDT | River Flood Warning | OUN | Carter, Johnston, Murray | 41 hr |
| Sep 21, 8:40 AM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Canadian, Kingfisher | 3 hr |
| Sep 21, 8:40 AM CDT | River Flood Warning | OUN | Cotton | 66 hr |
| Sep 21, 8:54 AM CDT | Areal Flood Advisory | OUN | Custer, Washita | 3 hr |
| Sep 21, 9:22 AM CDT | Areal Flood Advisory | OUN | Carter, Comanche, Cotton, Garvin, Grady, Harmon and 5 more | 3 hr |
| Sep 21, 9:45 AM CDT | Flash Flood Warning | OUN | Blaine, Canadian, Kingfisher | 8 hr |
| Sep 21, 9:52 AM CDT | Areal Flood Advisory | OUN | Cleveland, McClain, Oklahoma | 113 min |
| Sep 21, 10:03 AM CDT | Areal Flood Advisory | OUN | Carter, Johnston, Murray | 3 hr |
| Sep 21, 10:17 AM CDT | Flash Flood Warning | OUN | Carter, Garvin, Johnston, Murray, Pontotoc, Stephens | 3 hr |
| Sep 21, 10:39 AM CDT | Areal Flood Advisory | OUN | Lincoln, Payne | 6 hr |
| Sep 21, 10:49 AM CDT | Areal Flood Advisory | OUN | Coal, Hughes, Pontotoc | 3 hr |
| Sep 21, 11:47 AM CDT | Areal Flood Advisory | OUN | Cleveland, Garvin, McClain, Oklahoma | 3 hr |
| Sep 21, 12:00 PM CDT | Areal Flood Advisory | OUN | Carter, Jefferson, Johnston, Love, Marshall | 3 hr |
| Sep 21, 12:03 PM CDT | Flash Flood Warning | OUN | Cleveland, Garvin, McClain | 5 hr |
| Sep 21, 12:16 PM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Jefferson, Stephens, Tillman | 3 hr |
| Sep 21, 12:37 PM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Kiowa, Stephens | 3 hr |
| Sep 21, 12:50 PM CDT | Flash Flood Warning | OUN | Cleveland, McClain, Oklahoma | 4 hr |
| Sep 21, 12:57 PM CDT | Flash Flood Warning | OUN | Carter, Jefferson, Johnston, Love, Marshall, Murray and 1 more | 6 hr |
| Sep 21, 1:12 PM CDT | Flash Flood Warning | OUN | Carter, Garvin, Johnston, Murray, Pontotoc, Stephens | 7 hr |
| Sep 21, 1:26 PM CDT | Flash Flood Warning | OUN | Coal, Hughes, Pontotoc | 3 hr |
| Sep 21, 2:10 PM CDT | River Flood Warning | OUN | Bryan | 3 days |
| Sep 21, 2:12 PM CDT | River Flood Warning | OUN | Atoka | 5 days |
| Sep 21, 2:24 PM CDT | Flash Flood Warning | OUN | Cotton, Jefferson | 3 hr |
| Sep 21, 2:29 PM CDT | Areal Flood Advisory | OUN | Comanche, Jackson, Kiowa, Tillman | 3 hr |
| Sep 21, 2:51 PM CDT | Areal Flood Advisory | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie, Seminole | 3 hr |
| Sep 21, 3:13 PM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Jefferson, Stephens, Tillman | 3 hr |
| Sep 21, 3:31 PM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Kiowa, Stephens | 3 hr |
| Sep 21, 3:48 PM CDT | Flash Flood Warning | OUN | Caddo, Comanche, Kiowa, Tillman | 3 hr |
| Sep 21, 4:15 PM CDT | Flash Flood Warning | OUN | Coal, Hughes, Pontotoc | 4 hr |
| Sep 21, 4:36 PM CDT | Flash Flood Warning | OUN | Atoka, Coal, Johnston, Pontotoc | 4 hr |
| Sep 21, 5:06 PM CDT | Areal Flood Warning | OUN | Cleveland, McClain, Oklahoma | 3 hr |
| Sep 21, 5:18 PM CDT | Areal Flood Warning | OUN | Cleveland, Garvin, McClain | 3 hr |
| Sep 21, 5:25 PM CDT | Areal Flood Warning | OUN | Cotton, Jefferson | 3 hr |
| Sep 21, 5:32 PM CDT | Areal Flood Advisory | OUN | Lincoln, Pottawatomie, Seminole | 3 hr |
| Sep 21, 5:35 PM CDT | Areal Flood Warning | OUN | Blaine, Canadian, Kingfisher | 3 hr |
| Sep 21, 5:42 PM CDT | Areal Flood Advisory | OUN | Grady | 3 hr |
| Sep 21, 6:05 PM CDT | Areal Flood Advisory | OUN | Atoka, Bryan, Johnston, Marshall | 3 hr |
| Sep 21, 10:28 AM CDT | Areal Flood Advisory | OUN | Archer, Baylor, Clay, Foard, Knox, Wichita and 1 more | 3 hr |
| Sep 21, 10:47 AM CDT | Flash Flood Warning | OUN | Knox | 3 hr |
| Sep 21, 12:46 PM CDT | Flash Flood Warning | OUN | Baylor, Foard, Knox, Wichita, Wilbarger | 3 hr |
| Sep 21, 1:33 PM CDT | Areal Flood Advisory | OUN | Archer, Baylor, Clay, Wichita | 3 hr |
| Sep 21, 2:13 PM CDT | River Flood Warning | OUN | Wichita, Wilbarger | 48 hr |
| Sep 21, 2:37 PM CDT | River Flood Warning | OUN | Baylor, Knox | 31 hr |
| Sep 21, 3:39 PM CDT | Areal Flood Warning | OUN | Baylor, Knox, Wichita, Wilbarger | 3 hr |
| Sep 21, 4:20 PM CDT | Areal Flood Advisory | OUN | Archer, Baylor, Wichita | 3 hr |
Nearby
Areal Flood Warnings in Oklahoma, 2018Areal Flood Warnings in Texas, 2018Every areal flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.